STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Model Number |
623-10-36G |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Hematoma (1884); Osteolysis (2377)
| Date of Event |
09/16/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
Event or Problem Description
First surgery (b)(6) 2013.Left hip tha.From half a year ago, there was a possibility of osteolysis due to polyethylene wear on the sliding surface of the liner and head.Due to the lucent line findings in the proximal femur, the revision was implemented on (b)(6) 2020.Per sales rep: the removed implant has some scratches on both the polyethylene and the head, but it is hard to say that it led to this revision due to 100% osteolysis.A large number of hematomas were found in the wound, which may have caused the hematoma to enter the sliding surface, causing scratches and wear of polyethylene.
Additional Manufacturer Narrative
Reported event: an event regarding wear and osteolysis involving a trident liner was reported.The event of osteolysis was confirmed by clinician review.The event of wear was confirmed via evaluation of the returned device.Method & results: product evaluation and results: the damage present on the head taper surface was consistent with fretting.The damage present on the articulating surface of the insert was consistent with burnishing and scratching; which are common damage modes of uhmwpe.The yellow discoloration on the liner was consistent with absorption of synovial fluid.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "i have reviewed the pi and an ap xray of the pelvis showing a left sided pressfit tha of normal size, position and orientation.Note is made a bone loss in the region of the superior aspect of the lesser trochanter consistent with osteolysis.No evidence of peri-acetabular osteolysis is seem.Both the acetabular and femoral components appear well fixed.The description of "scratches on both the polyethylene and the head" is consistent with third body wear.Hematomas if present are gelatinous and soft and unlikely to cause any mechanical damage or wear." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: evaluation of the returned device indicated that the damage present on the articulating surface of the insert was consistent with burnishing and scratching; which are common damage modes of uhmwpe.The yellow discoloration on the liner was consistent with absorption of synovial fluid.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.It was reported by sale rep that the removed implant has some scratches on both the polyethylene and the head, but it is hard to say that it led to this revision due to 100% osteolysis.A large number of hematomas were found in the wound, which may have caused the hematoma to enter the sliding surface, causing scratches and wear of polyethylene.Clinician review indicated that "a bone loss in the region of the superior aspect of the lesser trochanter consistent with osteolysis.No evidence of peri-acetabular osteolysis is seem.Both the acetabular and femoral components appear well fixed.The description of "scratches on both the polyethylene and the head" is consistent with third body wear.Hematomas if present are gelatinous and soft and unlikely to cause any mechanical damage or wear." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
First surgery on (b)(6) 2013.Left hip tha.From half a year ago, there was a possibility of osteolysis due to polyethylene wear on the sliding surface of the liner and head.Due to the lucent line findings in the proximal femur, the revision was implemented on (b)(6) 2020.Per sales rep: the removed implant has some scratches on both the polyethylene and the head, but it is hard to say that it led to this revision due to 100% osteolysis.A large number of hematomas were found in the wound, which may have caused the hematoma to enter the sliding surface, causing scratches and wear of polyethylene.